MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity: unknown, information not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) folded over when it was inserted into the patient's right eye.The doctor was unable to unfold it as haptics were described as praying.The lens was removed and replaced with another lens of same model and diopter.There was no injury to the patient and there were no complications post-operatively.Patient's vitals were reportedly stable.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: aug 25, 2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received stuck to the lens case, unfolded.The lens was cleaned, and cosmetic issues (scratches) on the optic body were identified.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12375541
Report Number2020664-2021-07178
Device Sequence Number11779013
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)251004
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight52